Ohio, 2008

Damaging Winds in Ohio, July 8, 2008

July 8, 2008 · NWS RLX · 7 events in 4 counties and zones

Several tall clusters of thunderstorms formed during the afternoon and evening, well ahead of a cold front in the Great Lake region. The storms moved southeast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Several tall clusters of thunderstorms formed during the afternoon and evening, well ahead of a cold front in the Great Lake region. The storms moved southeast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 8, 1:27 PM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 8, 1:27 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
227 PM EDT TUE JUL 8 2008

.SYNOPSIS...
WARM/MOIST ADVECTION CONTINUES TONIGHT.  A COLD FRONT MOVES THROUGH
WEDNESDAY AND WEDNESDAY NIGHT.  DRIER AIR MOVES IN FOR
THURSDAY...WITH MOISTURE RETURNING FRIDAY THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SCATTERED THUNDERSTORMS FORMING MIDDAY WERE BECOMING MORE NUMEROUS
IN E KY INTO SOUTHWESTERN WV ON NOSE OF THETA E FEED AND GREATER
INSTABILITY EARLY THIS AFTERNOON.  THIS IS SAME AREA IN WHICH A
CLUSTER OF SHOWERS AND THUNDERSTORMS ROLLED THROUGH THIS
MORNING...AS WAVES OF WARM / MOIST ADVECTION CONTINUE AHEAD OF NEW
COLD FRONT AND UPPER LEVEL SHORT WAVE TROUGH APPROACHING FROM THE
NW.  EXPECT THUNDERSTORMS TO CONTINUE TO INCREASE ACROSS FORECAST
AREA THIS AFTERNOON...MAINLY RAINERS WITH FREEZING AND WET BULB ZERO
LEVELS A LITTLE HIGH FOR LARGE HAIL.

ACTIVITY WILL WANE SOMEWHAT AFTER SUNSET BUT CERTAINLY NOT GO AWAY
ALTOGETHER...WITH AXIS OF 70F+ SURFACE DEW POINT AXIS OVER THE AREA
AND THE SYSTEM APPROACHING FROM THE NW.  MODELS AGREE ON COLD FRONT
BEING WELL INTO THE AREA BY 00Z THU...BUT ARE SOMEWHAT DISORGANIZED
WITH THE DYNAMICS.  SUFFICE IT TO SAY...GIVEN JUICY AIR MASS IN
PLACE...ANY DYNAMICS AT ALL WILL KICK OFF STORMS.  PRECIPITATION
WILL INCREASE AGAIN LATER TONIGHT AND IS MOST LIKELY TO BECOME
WIDESPREAD LATE TONIGHT AND WED...FROM NW TO SE AS SYSTEM TRACKS
INTO AND THEN THROUGH THE AREA.

OF COURSE...WATER WILL HAVE TO BE WATCHED WITH THE ATMOSPHERE AS
JUICY AS IT IS.  HOWEVER...WITH MUCH UNCERTAINTY AS TO PLACEMENT OF
RAINFALL...AND THEREFORE WHETHER IT WILL PERSIST OR REPEAT OVER AN
AREA...A FLOOD WATCH IS NOT ANTICIPATED AT THIS TIME.  FLOW SHOULD
KEEP STORMS MOVING AT AT LEAST 25 MPH...ALTHOUGH WIDESPREAD NATURE
OF EVENT COULD SOMEWHAT NEGATE THIS MITIGATING FACTOR.

LEANED TOWARD HIGHER NUMBERS FOR LOWS TONIGHT IN WARM / MOIST
ADVECTION / WARM SECTOR AIR...WITH DEW POINTS UP AROUND 70F.  HIGHS
WED DEPEND UPON CLOUDS AND PRECIPITATION.  PRESERVED ONGOING
FORECAST WITH LOCAL MOS BLENDED IN...WHICH WAS VERY CLOSE ANYWAY.
RESULT IS AWAY FROM THE HIGH FWC IN FAVOR OF THE LOWER NUMBERS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
AT 12Z WEDNESDAY...LEFTOVER SHOWERS AND THUNDERSTORMS COULD BE
ONGOING...BUT THE FRONT ITSELF SHOULD STILL BE TO OUR WEST.  HAVE
FRONT MOVING THROUGH SOUTHEAST OHIO EARLY AFTERNOON...THEN OOZING
SOUTH INTO EASTERN KENTUCKY AND SOUTHERN WEST VIRGINIA LATE
WEDNESDAY NIGHT.  THINKING THERE WILL BE A LOT OF
CLOUDS...HAZE...AND HUMIDITY AROUND ON WEDNESDAY...SO DO NOT SEE A
GREAT OPPORTUNITY TO DEVELOP INSTABILITY/CAPE FROM HEATING ON
WEDNESDAY IN OUR CWA.

INCREASED POPS SLIGHTLY FOR WEDNESDAY...ABOUT AS HIGH AS YOU CAN GO
FOR 3RD PERIOD THIS TIME OF THE YEAR...60 TO 70 PERCENT.

HAVE LOW CLOUDS AND LINGERING LIGHT RAIN SHOWERS OR DRIZZLE AND FOG
ACROSS SOUTHERN WEST VIRGINIA INTO SOUTHWEST VIRGINIA AT 12Z
THURSDAY...WHILE DRIER NOTED ACROSS EASTERN OHIO AND NORTHERN WEST
VIRGINIA.  COULD BE SOME FOG IN THE DRIER AIR TO THE NORTH AT
DAWN...BUT WE CAN WORRY ABOUT THAT LATER.

WE ARE CONCERNED ABOUT POSSIBLE REPETITIVE SHOWERS TONIGHT INTO
WEDNESDAY ACROSS OUR WETTEST COUNTIES...WITH WEST TO EAST TRAINING
POSSIBLE. PRECIPITABLE WATER REACHES ARND 2 INCHES. WOULD THINK WE
STILL WOULD NEED AROUND 2 INCHES OF RAINFALL...IN SAY LESS THAN 6
HOURS...FOR SIGNIFICANT PROBLEMS.  WILL INCLUDE THIS HAZARD IN THE
HAZARDOUS WEATHER POTENTIAL.

LOWERED MINIMUM TEMPERATURES SLIGHTLY ACROSS EASTERN OHIO AND
NORTHERN WEST VIRGINIA THURSDAY NIGHT...FIGURING ON THAT DRIER
AIR THERE.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MADE SOME CHANGES SINCE THE 12Z ECMWF AND 00Z GFS SEEM TO KEEP MOST
OF THE DEEPER MOISTURE TO OUR SOUTH FRIDAY INTO SATURDAY.  SO
LOWERED POPS A BIT. NEXT FRONT APPEARS TO BE ABOUT SATURDAY NIGHT OR
SUNDAY.  WITH DRYING ON MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR THROUGH THIS EVENING OUTSIDE SCATTERED THUNDERSTORMS...UNDER
WHICH MVFR TO LIFR CONDITIONS COULD OCCUR FOR UNDER AN HOUR.  A
FRONTAL SYSTEM ARRIVING FROM THE NW WILL BRING MORE THUNDERSTORMS
TONIGHT AND WED...WITH ALL SITES LIKELY TO SEE AT LEAST AS LOW
AS IFR CONDITIONS AT TIMES IN THUNDERSTORMS...MAINLY LATE TONIGHT
AND WED...EARLIEST NW AND THEN PROGRESSING SOUTHEASTWARD WITH TIME.

IFR FOG TONIGHT SHOULD BE MINIMAL...MAINLY FOR A COUPLE OF HOURS IN
THE WAKE OF ANY THUNDERSTORM.

AVIATION OUTLOOK /AFTER 12Z WED/...IFR POSSIBLE IN WIDESPREAD
THUNDERSTORMS INTO WED EVENING AND FOG EARLY THU MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/KTB
NEAR TERM...TRM
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...TRM
Hazardous weather outlook, Jul 8, 3:36 AM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
436 AM EDT TUE JUL 8 2008

KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>011-013>020-024>040-
046-047-090845-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
436 AM EDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

REPETITIVE SHOWERS ARE POSSIBLE TONIGHT INTO WEDNESDAY AFTERNOON.
SINCE THE GROUND IS WETTER THAN NORMAL IN SEVERAL COUNTIES...THE
THREAT FOR SMALL STREAM FLOODING EXITS.

IF THAT THREAT INCREASES...A FLASH FLOOD WATCH WOULD BE POSTED
FOR THE MOST VULNERABLE COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POSSIBILITY OF REPETITIVE SHOWERS CONTINUES ON WEDNESDAY.
SINCE THE GROUND IS WETTER THAN NORMAL IN SEVERAL COUNTIES...THE
THREAT FOR SMALL STREAM FLOODING EXITS.

IF THAT THREAT INCREASES...A FLASH FLOOD WATCH WOULD BE POSTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ066-067-075-076-084-090845-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-
436 AM EDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
OR TONIGHT.

REPETITIVE SHOWERS ARE POSSIBLE TONIGHT INTO WEDNESDAY. SINCE THE
GROUND IS WETTER THAN NORMAL...THE THREAT FOR SMALL STREAM
FLOODING EXITS. IF THAT THREAT INCREASES...A FLASH FLOOD WATCH
WOULD BE POSTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POSSIBILITY OF REPETITIVE SHOWERS CONTINUES INTO WEDNESDAY.
SINCE THE GROUND IS WETTER THAN NORMAL...THE THREAT FOR SMALL
STREAM FLOODING EXITS. IF THAT THREAT INCREASES...A FLASH FLOOD
WATCH WOULD BE POSTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KTB

In the hours before

Special weather statement, Jul 8, 1:06 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
206 PM EDT TUE JUL 8 2008

OHZ083-084-081845-
JACKSON-VINTON-
206 PM EDT TUE JUL 8 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JACKSON AND VINTON
COUNTIES...

AT 203 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 11 MILES SOUTHEAST OF CHILLICOTHE...
MOVING EAST AT 23 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR EAGLE MILLS AROUND 215 PM...BYER AROUND 225
PM...ALLENSVILLE AROUND 230 PM...HAMDEN AROUND 240 PM AND CREOLA
AROUND 245 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, Jul 8, 1:44 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
244 PM EDT TUE JUL 8 2008

VAZ004-WVZ024-025-033-034-081930-
BUCHANAN-LOGAN-MCDOWELL-MINGO-WYOMING-
244 PM EDT TUE JUL 8 2008

...A STRONG THUNDERSTORM WILL AFFECT LOGAN...MINGO...NORTH CENTRAL
BUCHANAN...WESTERN MCDOWELL AND WESTERN WYOMING COUNTIES...

AT 239 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 6 MILES NORTHWEST OF WILLIAMSON...
MOVING EAST AT 23 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR LENORE AROUND 250 PM...CHATTAROY...AND
WILLIAMSON AROUND 255 PM...DELBARTON...MYRTLE...AND DINGESS AROUND
305 PM...MATEWAN AROUND 310 PM...VARNEY...RED JACKET AND AND EDGARTON
AROUND 315 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, Jul 8, 1:49 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
249 PM EDT TUE JUL 8 2008

WVZ013-015-025-026-081930-
BOONE-KANAWHA-LINCOLN-LOGAN-
249 PM EDT TUE JUL 8 2008

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN LOGAN...
NORTHWESTERN BOONE...SOUTHEASTERN LINCOLN AND WEST CENTRAL KANAWHA
COUNTIES...

AT 244 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 11 MILES SOUTH OF HAMLIN...MOVING EAST
AT 24 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR SPURLOCKVILLE AND MUD AROUND 255 PM...YAWKEY
AROUND 300 PM...WOODVILLE...ALKOL...AND TURTLE CREEK AROUND 305
PM...JULIAN...AND JEFFREY AROUND 310 PM...SOD...AND MADISON AROUND
315 PM AND FOSTER AROUND 320 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Local storm report, Jul 8, 2:07 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
307 PM EDT TUE JUL 8 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     IRONTON                 38.55N 82.66W
07/08/2008                   LAWRENCE           OH   PUBLIC

&&

NNNN
Special weather statement, Jul 8, 2:11 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
311 PM EDT TUE JUL 8 2008

WVZ006-013>015-082000-
CABELL-KANAWHA-LINCOLN-PUTNAM-
311 PM EDT TUE JUL 8 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CABELL...NORTHERN
LINCOLN...SOUTHERN PUTNAM AND WEST CENTRAL KANAWHA COUNTIES...

AT 309 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED OVER HAMLIN...MOVING EAST AT 23 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR GRIFFITHSVILLE AROUND 320 PM...YAWKEY...AND
HURRICANE AROUND 325 PM...SOD...AND TEAYS VALLEY AROUND 335 PM...
TORNADO AROUND 340 PM...ALUM CREEK AROUND 345 PM...ST. ALBANS AND AND
NITRO AROUND 350 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30
Special weather statement, Jul 8, 2:28 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT TUE JUL 8 2008

OHZ067-075-076-085-WVZ009-017-082015-
ATHENS-MEIGS-MORGAN-WASHINGTON-WIRT-WOOD-
328 PM EDT TUE JUL 8 2008

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ATHENS...NORTH CENTRAL
WIRT...NORTHEASTERN MEIGS...SOUTHERN MORGAN...WASHINGTON AND WOOD
COUNTIES...

AT 324 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 7 MILES EAST OF ATHENS...MOVING EAST AT
33 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CHESTERHILL...AND FORKED RUN STATE FOREST
AROUND 335 PM...BARTLETT...COOLVILLE...BELLEVILLE...AND REEDSVILLE
AROUND 340 PM...LITTLE HOCKING...AND WASHINGTON AROUND 350 PM...
BLENNERHASSETT AND AND LUBECK AROUND 355 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

30

The radar

The Charleston,WV radar (KRLX), 105 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Athens

When
July 8, 2:45 PM EST
Where
Athens County, 2 mi NW of Coolville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
39.240, -81.926

Trees were blown down.

Thunderstorm Wind, Washington

When
July 8, 2:55 PM EST
Where
Washington County, Belpre
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
39.280, -81.570

Trees were blown down.

Thunderstorm Wind, Perry

When
July 8, 6:05 PM EST
Where
Perry County, Thornville
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.900, -82.420

Trees and large branches were blown down.

Thunderstorm Wind, Perry

When
July 8, 6:15 PM EST
Where
Perry County, Saltillo
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.800, -82.150

Trees were blown down.

Thunderstorm Wind, Perry

When
July 8, 6:20 PM EST
Where
Perry County, Crooksville
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.770, -82.100

Trees were blown down.

Thunderstorm Wind, Athens

When
July 8, 7:25 PM EST
Where
Athens County, Amesville
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.400, -81.950

Trees were blown down.

Thunderstorm Wind, Vinton

When
July 8, 7:50 PM EST
Where
Vinton County, Mc Arthur
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.250, -82.480

Trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2008Every state in 2008This day in weather historyWarnings in Ohio, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115300, 115298, 115301, 115302, 115303, 115304, 115308.